Indiana, 2007Damaging Winds and Lightning Strike in Indiana, June 22, 2007
June 22, 2007 · NWS IND · 9 events in 6 counties and zones
Severe storms caused thunderstorm wind damage across multiple locations in central Indiana on the morning of June 22, 2007. Damage reports indicated trees and power lines down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms caused thunderstorm wind damage across multiple locations in central Indiana on the morning of June 22, 2007. Damage reports indicated trees and power lines down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 21, 11:18 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 11:18 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1218 AM EDT FRI JUN 22 2007
.AVIATION...DISCUSSION FOR 220600Z TAF ISSUANCE. INSTABILITY AXIS
EXTENDS FM WC IND BACK INTO WRN IL. CONVECTIVE COMPLEX CURRENTLY OVR
NW IL SHOULD MORE OR LESS HOLD TOGETHER OVERNIGHT AIDED BY AN UPPER
DISTURBANCE AND A LLJ AS IT MOVES SEWD ALONG INSTABILITY AXIS. AREA
OF SCT-BKN CB COVERAGE XPCTD TO BEGIN AFFECTING THE KHUF/KLAF
TERMINALS ARND 220700Z...AND THE KIND-KBMG TERMINALS ARND 220800Z.
BRIEF IFR CONDS LIKELY IN THE HEAVIER SHWRS. INITIAL AREA OF
CONVECTION XPCTD TO LAST A COUPLE OF HRS AT ANY ONE PARTICULAR
LOCATION...HOWEVER WITH THE PRESENCE OF THE LLJ...THINK CONVECTIVE
THREAT WL REMAIN RATHER HIGH ACRS THE TERMINALS TIL THE MID MORN HRS
ON FRI. UPPR SUPPORT SHOULD PASS OFF TO THE E BY 221500Z...SO ANY
PCPN SHOULD END BY THEN. OUTSIDE OF THE CONVECTIVE AREAS...CIGS/VSBYS
LOOK PRETTY GOOD.
&&
.PREV DISCUSSION...FCST FOCUS ON TEMPS/PRECIP CHCS THROUGH THE
WEEKEND.
TAKING A STEP BACK AND LOOKING AT THE LARGER PICTURE...WATER VAPOR
SHOWS A TROUGH DIGGING INTO NEW ENGLAND WITH A RIDGE ACROSS THE
CENTRAL ROCKIES. BETWEEN THE TWO WE HAVE 50KT 500MB NW FLOW WITH
UPPER SHORT WAVES INDICATED ACROSS NORTHERN ROCKIES/NORTHERN PLAINS.
A 70-90KT UPPER JET STREAK IS ALSO INDICATED ACROSS MN/WI THIS
AFTERNOON. THIS FEATURE SHOULD DROP SE AND ENHANCE THE 850MB
WINDS/LLJ ACROSS IL/IA/WI OVERNIGHT. FOCUSING ON THE MESOSCALE WE
SEE A SFC COLD FRONT DROPPING SOUTH INTO NORTHERN IN THIS AFTERNOON.
WIDELY SCT TSRA ARE DEVELOPING ACROSS THE EASTERN GRT LAKES MORE DUE
TO LAKE BOUNDARY INTERACTIONS. AIR MASS ACROSS CENTRAL IN REMAINS
DRY AND SOMEWHAT STABLE. 12Z ILX SOUNDING INDICATED A STRONG
SUBSIDENCE INVERSION IN THE 650-775MB LEVEL. IN THE ABSENCE OF
STRONGER FORCING (LLJ) THIS CAP WILL BE DIFFICULT TO OVERCOME.
MODELS REMAIN IN DISAGREEMENT ON TIMING AND LOCATION OF PRECIP. NAM
IS WETTER WHILE THE GFS SUGGESTS LOWER RAIN CHCS THROUGH THE
WEEKEND. REASON FOR THIS APPEARS TO BE DUE TO THE MOVEMENT OF THE
WAVE NOW ACROSS MT. GFS WEAKENS THIS FEATURE AND ASSOCIATED WIND
FIELDS WHICH WOULD LIMIT WAA/LIFT ESPECIALLY DURING THE OVERNIGHT
PERIODS. WE WILL NOT DEVIATE TOO FAR FROM THE GOING FCST WHICH ENDS
UP A BLEND OF GFS/NAM BOTH FOR PRECIP AND TEMPS.
TONIGHT...70-90KT UPPER JET STREAK WILL SLIDE INTO THE OH VALLEY.
20-35KT LLJ SHOULD INCREASE HOWEVER THE STRONGEST THETAE ADVECTION
STAYS NW OF THE AREA. THE FCST POSITION OF THE LLJ ACROSS
MO/IA/IL/WI IS ALSO NOT FAVORABLE FOR DEEP CONVECTIVE DEVELOPMENT
ACROSS INDIANA. 850-300MB THICKNESSES/STORM MOTION DOES FCST THAT
ANY STORMS ACROSS WI WOULD ATTEMPT TO MOVE TOWARD CENTRAL INDIANA.
HOWEVER AGAIN...DEPTH OF BOUNDARY LAYER MOISTURE REMAINS SHALLOW
ACROSS OUR AREA. SCENARIO EXPECTED REMAINS THAT ONE OR TWO MCS
DEVELOP ACROSS IA/WI AND MAKE A SE TURN INTO INDIANA AFTER MIDNIGHT
TONIGHT. BEST RAIN CHCS WOULD OCCUR AFTER 06Z AND STAY NW OF THE
METRO AREA.
FRI...REMNANT PRECIP FROM A DECAYING COMPLEX MAY IMPACT THE CWA
DURING THE MORNING HOURS. FIRST GUESS IS THAT THE AFTERNOON HOURS
MAY SEE LESS COVERAGE OF PRECIP AS LLJ/FORCING WEAKENS AND CLDS KEEP
TEMPS/INSTABILITY IN CHECK. SFC BOUNDARY WILL SAG INTO THE CWA AND
THIS SHOULD ALSO KEEP TEMPS CLOSER TO UPPER 70S/LOWER 80S.
FRI NIGHT...NAM SUGGESTS THAT THE UPPER WAVE ACROSS MT REMAINS
VIGOROUS WITH STRONGER 850MB WINDS AND FORCING FOR ADDITIONAL
PRECIP. GFS IS MUCH WEAKER AND ESSENTIALLY ENDS PRECIP CHCS AFTER
FRI. LOW CONFIDENCE IN THIS SCENARIO FRI NIGHT SO WE WILL KEEP RAIN
CHCS AS IS WITH 30-50 POPS.
SAT AND BEYOND...INFLUENCE OF THE WEAKENING UPPER SYSTEM MAY PERSIST
INTO SAT/SAT NIGHT ACCORDING TO THE NAM. GFS IS DRY GIVEN THE WEAKER
SOLUTION. WE WILL NOT CHANGE THE FCST GIVEN THE UNCERTAINTY OF THE
UPPER SYSTEM LOCATION AND STRENGTH AT THIS POINT. HTS WILL BUILD
SUN INTO EARLY NEXT WEEK WITH DAYTIME TEMPS EXPECTED BACK INTO THE
90 TO 95F RANGE MON/TUES WITH SOME HOPE OF COOLER CONDS BY MID/LATE
WEEK.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
AVIATION...JAS
PUBLIC...CO
Hazardous weather outlook, Jun 21, 2:43 PM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU JUN 21 2007
INZ021-028>031-035>049-051>057-221945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
343 PM EDT THU JUN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS
THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST
TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD
IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. A FEW STORMS
MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER
THREAT. ALSO...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060>065-067>072-221945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
343 PM EDT THU JUN 21 2007 /243 PM CDT THU JUN 21 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS
THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST
TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD
IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW STORMS
MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER
THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CO
Thunderstorm Wind, Vermillion
- When
- June 22, 1:49 AM EST
- Where
- Vermillion County, Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.880, -87.420
Power lines were reported down due to damaging thunderstorm winds.
Lightning, Vermillion
- When
- June 22, 1:55 AM EST
- Where
- Vermillion County, Clinton
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 39.670, -87.400
Lightning struck the Daily Clintonian building in the 400 block of South Main Street. The fire was on the understructure of the roof. Some of the damage included 13 computers.
Thunderstorm Wind, Vigo
- When
- June 22, 2:00 AM EST
- Where
- Vigo County, Terre Haute
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.470, -87.400
Several trees were reported down in the city of Terre Haute. A falling tree downed power lines on Swan Street in Terre Haute.
Thunderstorm Wind, Parke
- When
- June 22, 2:06 AM EST
- Where
- Parke County, 2 mi W of Rosedale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -87.317
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Parke
- When
- June 22, 2:10 AM EST
- Where
- Parke County, 2 mi SE of Rockville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -87.203
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Putnam
- When
- June 22, 2:27 AM EST
- Where
- Putnam County, 2 mi N of Greencastle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.679, -86.870
Trees were reported down along state road 231 just north of 200 N.
Thunderstorm Wind, Hendricks
- When
- June 22, 2:50 AM EST
- Where
- Hendricks County, 3 mi E of North Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.870, -86.594
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Morgan
- When
- June 22, 3:10 AM EST
- Where
- Morgan County, Mooresville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.620, -86.370
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hendricks
- When
- June 22, 3:15 AM EST
- Where
- Hendricks County, 4 mi SSE of Plainfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.647, -86.371
Trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Flash Flooding in Texas, June 22, 2007$7.8 million · 2 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Damaging Winds in Missouri, June 22, 2007$25,000 · 55 kt wind · 2 events
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
- Hail and Damaging Wind in Maine, June 22, 2007$15,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33419, 33435, 33421, 33422, 33423, 33424, 33425, 33427, 33428.